MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. MICRO GJ; LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE DEVICE

APPLIED MEDICAL TECHNOLOGY, INC. MICRO GJ; LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE DEVICE
Model Number MGJ-1410-10-I
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 07/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the reported information, it was determined that an adverse event should be reported to fda as a duodenum perforation was found in the small intestines of the patient three days after a micro g-jet placement.However, it is unclear as to what caused the perforation to occur.The information provided to the amt sales representative indicated that the patient only weighed 3kg.The instructions of use for the device calls out that the device is only indicated for patients over 6kg.Therefore, the device was placed in a patient outside of the indicated size range.Amt requested the device for examination, but it was determined that the device had been discarded and would not be returned.It is not believed that the perforation is related to the micro gj device.The tube placement follows the guidewire that is placed previously to the tube placement, which is most likely the cause for the perforation occurrence.Amt complaint #: (b)(4) was logged to document this complaint.
 
Event or Problem Description
Reported that surgery was performed on a 3kg patient to place the device on (b)(6) 2023.A perforation of the duodenum was noted on (b)(6) 2023.The device was removed from the patient and was discarded.

Brand Name
MICRO GJ
Common Device Name
LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE DEVICE
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
joshua meinke
8006 katherine boulevard
brecksville, OH 44141
4407174000
MDR Report Key17620894
Report Number1526012-2023-00006
Device Sequence Number20658525
Product Code KNT
UDI-Device Identifier00842071124731
UDI-Public00842071124731
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183508
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMGJ-1410-10-I
Device Catalogue NumberMGJ-1410-10-I
Device Lot Number230621-347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight3 KG